Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 78, NWS Springfield, MO

March 27, 2008Greene County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 27, 2008, 9:44 PM CDT for Greene County, Missouri. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2008, 9:44 PM CDT (02:44 UTC)
Expired
Mar 27, 2008, 10:45 PM CDT
In force
61 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

County Greene County, MO

The radar

The Springfield radar (KSGF), 5 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 10:27 PM CDTHAIL 0.75Springfield, MOPENNY SIZE HAIL AT JUNCTION OF INTERSTATE 44 AND NATIONAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
Mar 27, 4:39 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1283 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 280244
SVRSGF
MOC077-280345-
/O.NEW.KSGF.SV.W.0078.080328T0244Z-080328T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
944 PM CDT THU MAR 27 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1045 PM CDT.

* AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF ASH GROVE...OR 11 MILES
  NORTH OF MOUNT VERNON...MOVING EAST AT 35 MPH. THIS STORM IS
  CAPABLE OF PRODUCING QUARTER SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ASH GROVE BY 955 PM CDT.
  WILLARD BY 1010 PM CDT.
  SPRINGFIELD BY 1020 PM CDT.
  STRAFFORD AND 9 MILES SOUTH OF FAIR GROVE BY 1030 PM CDT.

THE TOWNS OF BOIS DARC...GLIDEWELL AND EBENEZER ARE ALSO IN THE PATH
OF THIS SEVERE THUNDERSTORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN
MILE MARKERS 59 AND 90.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

IN ADDITION TO DAMAGING WINDS AND LARGE HAIL...THIS STORM IS
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER
INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

LAT...LON 3717 9361 3728 9361 3728 9363 3739 9363
      3741 9308 3727 9308 3727 9307 3720 9306
TIME...MOT...LOC 0244Z 270DEG 39KT 3725 9375

$$

WISE
2 follow-up statements
000 
WWUS53 KSGF 280318
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1018 PM CDT THU MAR 27 2008

MOC077-280345-
/O.CON.KSGF.SV.W.0078.000000T0000Z-080328T0345Z/
GREENE MO-
1018 PM CDT THU MAR 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHERN GREENE COUNTY...

AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM WILLARD TO FAIR
GROVE...MOVING EAST AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
QUARTER SIZE HAIL.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SPRINGFIELD BY 1025 PM CDT.
  STRAFFORD BY 1040 PM CDT.

THE TOWN OF BASSVILLE IS IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 66 AND 90.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3719 9350 3739 9348 3740 9345 3740 9330
      3741 9308 3727 9308 3727 9307 3721 9306
      3720 9307
TIME...MOT...LOC 0318Z 270DEG 31KT 3728 9336 3740 9305

$$

WISE
000 
WWUS53 KSGF 280336
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1036 PM CDT THU MAR 27 2008

MOC077-280346-
/O.EXP.KSGF.SV.W.0078.000000T0000Z-080328T0345Z/
GREENE MO-
1036 PM CDT THU MAR 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GREENE COUNTY EXPIRES
AT 1045 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.

LAT...LON 3719 9350 3739 9348 3740 9345 3740 9330
      3741 9308 3727 9308 3727 9307 3721 9306
      3720 9307
TIME...MOT...LOC 0336Z 270DEG 31KT 3728 9317 3740 9285

$$

WISE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:30 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Mar 27, 6:30 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT THU MAR 27 2008

...UPDATE TO AVIATION...

.DISCUSSION...
SHORT TERM (TONIGHT - SATURDAY)...
A WARM AND UNSTABLE AIRMASS HAS EVOLVED ACROSS THE MISSOURI OZARKS
THIS AFTERNOON.  A SURFACE LOW WAS TRACKING INTO SOUTHWEST MISSOURI
WHICH PULLED MID 50 DEW POINTS IN AREAS SOUTH OF I-44.  MEANWHILE
CLOUD BREAKS ALLOWED FOR GOOD DAYTIME HEATING...WITH TEMPERATURES
GENERALLY IN THE LOW TO MID 70S.  THIS INSTABILITY COMBINED WITH A
SAGGING FRONTAL SYSTEM MIGHT ALLOW FOR ISOLATED SHOWERS AND
THUNDERSTORMS TO UNFOLD LATE THIS AFTERNOON AND THIS EVENING.
HOWEVER...I THINK THE MAIN EVENT FOR A LARGER AREAL EXTENT OF
PRECIPITATION WILL UNFOLD LATER TONIGHT...AND WELL BEHIND THE FRONT.

A COUPLE OF ISOLATED ROBUST UPDRAFTS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING GIVEN THE EXISTING ENVIRONMENT.  A LAYER OF WARM AIR
ALOFT WITHIN THE WARM SECTOR WILL LIMIT SURFACE BASED
CONVECTION...AS CONVERGENCE ALONG THE FRONT WILL BE NEEDED FOR
UPDRAFTS TO BREAK THROUGH THIS CAP.  THE CAP IS VERY STRONG...AND
THINK ONLY ISOLATED TO SCATTERED STORMS WILL DEVELOP THIS EVENING AS
THE FRONT PUSHES THROUGH.

LESS SEVERE BUT A HIGHER FREQUENCY OF SHOWERS AND STORMS WILL
DEVELOP ALONG THE 850MB FRONT LATER TONIGHT.  THIS POST FRONTAL
PRECIPITATION HAS ALSO BEEN INDICATED BY MODEL QPF...BUT ALSO BY THE
WRF RADAR SIMULATION.  THEREFORE AREAS THAT EXPERIENCE THE FRONTAL
PASSAGE EARLY...MAY NOT BE COMPLETELY OUT OF THE WOODS WITH REGARDS
TO ADDITIONAL STORM ACTIVITY LATER TONIGHT.  WITH THIS SAID...AN
INCREASE IN POPS FOR FRIDAY MAY BE NEEDED FOR SOUTHERN MISSOURI DUE
TO RESIDUAL SHOWERS.

MOISTURE BEGINS TO RETURN SATURDAY AFTERNOON WITH THE SURGE OF A
WARM FRONT.  MODELS SUGGEST SOME SHOWER POTENTIAL WITH THIS MOISTURE
SURGE.  I CAN NOT COMPLETELY RULE IT OUT...HOWEVER...ITS CERTAINLY
NOT GOING TO BE A SOLID SHIELD OF RAIN...AND MOST LOCATIONS SHOULD
REMAIN DRY.  WILL GO AHEAD AND INSERT SOME SLIGHT TO LOW END CHANCE
POPS FOR SATURDAY.  TEMPERATURES SHOULD WARM BACK INTO THE 50S AND
LOW 60S.

LONG TERM (SUNDAY - WEDNESDAY)...
RAPID MOISTURE RETURN WILL BE ONGOING AT THE BEGINNING OF THE LONG
TERM PERIODS.  A HIGHLY CHARGED GULF OF MEXICO WILL BECOME WIDE
OPEN...ALLOWING UNUSUAL AMOUNTS OF MOISTURE TO SPREAD BACK INTO THE
REGION.  THE FRONT THAT WILL SHIFT THROUGH SOUTHERN MISSOURI TODAY
(THURSDAY)...WILL STALL OUT SOMEWHERE NEAR THE INTERSTATE 20
CORRIDOR...WHILE SOUTHERLY WINDS OVER THE GULF MOISTURE SOURCE
REGION CONTINUES TO CHARGE WITH DEEPER MOISTURE.

THE SURFACE WARM FRONT QUICKLY SURGES BACK INTO CENTRAL MISSOURI ON
SATURDAY NIGHT ALLOWING DEEPER MOISTURE BACK INTO SOUTHERN
MISSOURI.  THE GFS INDICATES THAT PWATS WILL INCREASE TO VALUES
RANGING FROM 1.20 - 1.50 INCHES.  THE WARM FRONT IS INDICATED BY
BOTH THE GFS AND ECMWF TO BECOME STATIONARY SOMEWHERE BETWEEN
HIGHWAY 54 AND INTERSTATE 70...THEN PUSH BACK INTO SOUTHERN MISSOURI
AS A COLD FRONT DURING THE DAY ON MONDAY.

INTERACTIONS BETWEEN THE FRONTAL SYSTEM AND INCREASING DEEP MOISTURE
FROM THE GULF WILL ALLOW FOR SEVERAL CLUSTERS OF SHOWERS AND
THUNDERSTORMS TO IMPACT THE REGION.  RAIN WILL BE HEAVY AT
TIMES...AND ANOTHER ROUND OF FLASH FLOODING IS BECOMING MORE
LIKELY.

FLOOD POTENTIAL:
THERE IS ONE NOTABLE DIFFERENCE IN TODAYS MODELS RUNS COMPARED TO
YESTERDAYS...WHICH REGARDS A STRONGER UPPER SHORTWAVE TO PUSH THE
FRONTAL BOUNDARY FASTER ACROSS SOUTHERN MISSOURI.  THIS WOULD
SUGGEST LESS TRAINING OF STORMS...LEADING TO LESS RAINFALL AMOUNTS.
HOWEVER...MOISTURE TRANSPORT VECTORS SHOWS A GOOD HEAVY RAIN SIGNAL
AS THE NORTHERN GRADIENT OF MAGNITUDE BECOMES FOCUSED OVER SOUTHERN
MISSOURI FOR A GOOD 6-12 HOURS.  GIVEN THE PREVIOUSLY MENTIONED PWAT
VALUES EXPECTED...ONE TO THREE INCHES OF WIDESPREAD RAINFALL IS
STILL FORECASTED BETWEEN SUNDAY THROUGH MONDAY NIGHT.  THIS TYPE OF
RAINFALL WILL STILL CAUSE ANOTHER EPISODE OF FLOODING.  ESPECIALLY
SINCE RUNOFF WILL BE ENHANCED DUE TO SATURATED SOIL CONDITIONS ALONG
WITH THE LACK OF MARCH VEGETATION.

SEVERE POTENTIAL:
SEVERE WEATHER POTENTIAL IN SOME FORM OR ANOTHER WILL EXIST FROM
SUNDAY - MONDAY AFTERNOON.  ATTEMPTING TO PINPOINT AN EXACT TIME
WHEN SEVERE STORMS WILL GO UP REMAINS A SHORT TERM FORECAST
CHALLENGE.  PARTICULARLY SUNDAY AFTERNOON WHEN A VERY MOIST AIRMASS
SPREADS BACK INTO THE REGION.  COMBINE THIS MOISTURE RETURN WITH
POSSIBLE DAYTIME HEATING...THE AIRMASS SHOULD BECOME MODERATELY
UNSTABLE.  UNDER THE FAST ZONAL FLOW ALOFT...DEEP LAYER SHEAR WILL
BE SUFFICIENT FOR ORGANIZED STORMS.  AT THIS TIME ITS DIFFICULT TO
DISCERN WHAT WILL TRIGGER ANY POSSIBLE CONVECTION.

THE FRONTAL BOUNDARY WILL BE STALLED SOMEWHERE BETWEEN HIGHWAY 54
AND INTERSTATE 70.  CONVERGENCE ALONG THIS FEATURE SHOULD EVENTUALLY
BECOME A FOCUS...BUT ANY SMALL UPPER PERTURBATIONS RIPPLING THROUGH
THE ZONAL FLOW ALOFT COULD FIRE OFF STORMS THROUGH WHAT SHOULD BE A
WEAK CAP.  AGAIN...SEVERE POTENTIAL WILL BECOME BETTER UNDERSTOOD
WITH LATER FORECAST.  AS OF NOW IM GOING TO INSERT SEVERE WORDING
INTO THE HWO FOR THE PERIODS SUNDAY AFTERNOON - MONDAY.

TUESDAY-WEDNESDAY:
GFS AND ECMWF HAS GOOD CONSENSUS WITH RAIN EXITING THE REGION PRIOR
TO MIDNIGHT TUESDAY.  WILL KEEP SOME LOW END POPS IN THE FORECAST
FOR MONDAY NIGHT OUT EAST.  OTHERWISE MOST AREAS LOOK TO CLEAR UP BY
MONDAY NIGHT INTO TUESDAY.  A DRIER AND COOLER AIRMASS SPREADS
BEHIND THIS SYSTEM.  TEMPERATURES TUESDAY AFTERNOON MAY ONLY WARM
INTO THE UPPER 50S TO LOWER 60S.

HEADING INTO DAYS 6 AND 7...NOT MUCH CHANGE IN THE SWIFT / ZONAL
UPPER FLOW IS SUGGESTED BY MEDIUM RANGE OUTPUT.  MODELS SHOW THE
POSSIBILITY OF ANOTHER SHORTWAVE TO IMPACT THE REGION BY WEDNESDAY
NIGHT OR THURSDAY.  HAVE DECIDED TO INCLUDE CHANCE POPS FOR THESE
PERIODS.

CRAMER

&&

.AVIATION...

FOR THE 00Z TAFS...LINE OF SEVERE STORMS ALONG THE COLD FRONT
SHIFTING EAST INTO THE SGF AREA AS OF 2320Z. FRONT/STORMS HAVE
CLEARED THE JLN AIRPORT AT THIS TIME AND CURRENTLY AWAITING THE
STRATUS DECK WHICH SHOULD MOVE INTO THE AREA AROUND 01Z. STORMS
WILL LIKELY AFFECT SGF AT THE ONSET OF THE 00Z TAFS THROUGH AROUND
01Z. HAVE KEPT VCTS IN THE 01Z-02Z TIME FRAME BUT SHOULD BE OUT OF
THE AREA BY THEN. STRATUS SHOULD ARRIVE IN SGF BY 04-05Z. STRATUS
DECK OF AROUND 700 FEET EXPECTED TO LAST THROUGH THE NIGHT AFTER
IT MOVES IN. HAVE KEPT IN VFR VISIBILITIES THROUGH THE OVERNIGHT
HOURS BUT COULD SEE MVFR CONDITIONS WITH THE THUNDERSTORMS AT SGF.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 27, 9:21 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
921 PM CDT THU MAR 27 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290230-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
921 PM CDT THU MAR 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

A COLD FRONT WILL CONTINUE TO SHIFT EAST ACROSS SOUTH CENTRAL
MISSOURI THROUGH THE LATE EVENING. STRONG TO SEVERE THUNDERSTORMS
WERE BEGINNING TO REDEVELOP BEHIND THE FRONT OVER THE SOUTHWEST
CORNER OF MISSOURI. THESE STORMS WILL HAVE THE POSSIBILITY OF
PRODUCING UP TO GOLF BALL SIZE HAIL THROUGH THE LATE EVENING. IN
ADDITION TO THE HAIL...VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE
WITH THESE POST FRONTAL THUNDERSTORMS WHICH COULD LEAD TO FLASH
FLOODING GIVEN THE RECENT FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 SEVERE STORMS WILL AGAIN BE POSSIBLE BEGINNING SUNDAY AFTERNOON.
 A WARM FRONT WILL MOVE BACK OVER THE REGION ALLOWING FOR AN
 AIRMASS LOADED IN MOISTURE CONTENT TO SURGE INTO SOUTHERN
 MISSOURI AND EXTREME SOUTHEAST KANSAS. THIS MOISTURE COMBINED
 WITH DAYTIME HEATING WILL DESTABILIZE THE AIRMASS AND ALLOW IT
TO
 BECOME FAVORABLE FOR SEVERE STORMS.

 AS THIS PREVIOUSLY MENTIONED FRONTAL SYSTEM STALLS OUT NEAR THE
 OZARKS REGION...SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS
WILL
 BE POSSIBLE WITHIN THE SUNDAY THROUGH MONDAY NIGHT TIME FRAME.
 WIDESPREAD STORM TOTAL RAINFALL AMOUNTS OF ONE TO THREE INCHES
IS
 FORECASTED BY MONDAY NIGHT. DUE TO SATURATED SOIL CONDITIONS
 COMBINED WITH THE LACK OF MARCH VEGETATION...RUNOFF WILL BE
 ENHANCED...LEADING TO AN ELEVATED RISK FOR ADDITIONAL FLOODING.

 EMERGENCY MANAGERS AND OTHER LOCAL GOVERNMENT AGENCIES ARE URGED
 TO CLOSELY MONITOR LATER FORECAST AND DISCUSSIONS ISSUED BY THE
 NATIONAL WEATHER SERVICE REGARDING THE POTENTIAL FOR ANOTHER
 EPISODE OF FLOODING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Special weather statement, Mar 27, 8:55 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT THU MAR 27 2008

MOZ077-088-280230-
JASPER MO-BARTON MO-
855 PM CDT THU MAR 27 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN JASPER AND SOUTHEASTERN
BARTON COUNTIES UNTIL 930 PM CDT...

AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PURCELL...OR 11 MILES NORTHWEST OF
CARTHAGE...MOVING EAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  JASPER BY 905 PM CDT.

THE TOWNS OF CARYTOWN...MAPLE GROVE AND DUDENVILLE ARE IN THE PATH OF
THIS STORM.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

WISE
Local storm report, Mar 27, 9:04 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 PM CDT THU MAR 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     LAQUEY                  37.77N  92.30W
03/27/2008                   PULASKI            MO   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. TIME ESTIMATED.

&&

JSS
Local storm report, Mar 27, 9:15 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
915 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TORNADO          1 S WAYNESVILLE         37.81N 92.20W
03/27/2008                   PULASKI            MO   PUBLIC

            BRIEF TOUCHDOWN OF TORNADO REPORTED NEAR HWY H AND POLLA
            RD BY 911 CALL. TREES AND POWER LINES DOWN.

&&

AMENDED TO ADD DAMAGE REPORTS.

JSS
Local storm report, Mar 27, 9:21 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
921 PM CDT THU MAR 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0917 PM     HAIL             4 S NEOSHO              36.81N  94.37W
03/27/2008  E0.70 INCH       NEWTON             MO   PUBLIC

            DIME SIZE HAIL REPORTED.

&&

KARDELL
Local storm report, Mar 27, 9:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
928 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     HAIL             LICKING                 37.50N 91.86W
03/27/2008  E1.75 INCH       TEXAS              MO   AMATEUR RADIO

            HAIL UP TO GOLFBALL SIZED. DAMAGE TO SIDING AND SCREENS
            ON A TRAILER AND OUTBUILDING. HAIL WAS WIND
            DRIVEN...ESTIMATE WIND SPEED OF 50 MPH.

&&
REPORT AMENDED TO INCLUDE WIND DRIVEN ASPECT.

RKARDELL
Local storm report, Mar 27, 9:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
929 PM CDT THU MAR 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HAIL             2 NNE MONETT            36.95N  93.91W
03/27/2008  E1.00 INCH       LAWRENCE           MO   AMATEUR RADIO

&&

JSS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:11 PM CDTTornado WarningSGFStone34 min
Mar 27, 7:22 PM CDTTornado WarningSGFTexas38 min
Mar 27, 7:51 PM CDTTornado WarningSGFDent, Shannon39 min
Mar 27, 7:54 PM CDTTornado WarningSGFDent, Shannon, Texas66 min
Mar 27, 8:58 PM CDTTornado WarningSGFShannon19 min
Mar 27, 9:01 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton48 min
Mar 27, 9:15 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence41 min
Mar 27, 9:16 PM CDTSevere Thunderstorm WarningSGFDade, Jasper, Lawrence45 min
Mar 27, 9:35 PM CDTSevere Thunderstorm WarningSGFBarry, Stone55 min
Mar 27, 9:37 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Stone53 min
Mar 27, 10:24 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Webster, Wright81 min
Mar 27, 10:27 PM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney63 min
Mar 27, 10:40 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald, Newton65 min
Mar 27, 10:47 PM CDTSevere Thunderstorm WarningSGFChristian, Stone58 min
Mar 27, 11:18 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas57 min
Mar 27, 11:40 PM CDTSevere Thunderstorm WarningSGFBarry, Stone42 min
Mar 27, 11:51 PM CDTFlash Flood WarningSGFChristian, Douglas6 hr
Mar 28, 12:01 AM CDTSevere Thunderstorm WarningSGFTaney59 min
Mar 28, 12:07 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark53 min
Mar 28, 12:40 AM CDTSevere Thunderstorm WarningSGFHowell30 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.